Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Feb 12, 2008, 1:50 PM CST for Kleberg County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2008, 1:50 PM CST (19:50 UTC)
- Expired
- Feb 12, 2008, 2:30 PM CST
- In force
- 40 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County Kleberg County, TX
The radar
The Corpus Christi radar (KCRP), 38 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.8 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1045 J/kg
- Mixed-layer CIN
- -230 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KCRP 121951
SVRCRP
TXC273-122030-
/O.NEW.KCRP.SV.W.0002.080212T1950Z-080212T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
150 PM CST TUE FEB 12 2008
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN KLEBERG COUNTY IN SOUTH TEXAS
* UNTIL 230 PM CST
* AT 147 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTH OF LOYOLA BEACH...OR ABOUT 11 MILES SOUTHEAST OF
KINGSVILLE...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL CENTRAL KLEBERG COUNTY AT 200 PM CST
RURAL EASTERN KLEBERG COUNTY AT 210 PM CST
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 2733 9779 2751 9779 2754 9733 2751 9732
2754 9730 2754 9723 2750 9724 2747 9728
2740 9728 2740 9730 2731 9734
TIME...MOT...LOC 1950Z 269DEG 31KT 2742 9768
$$
87What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 12, 10:51 AM CST, 2 hours 59 minutes earlier.
Area forecast discussion, Feb 12, 10:51 AM CST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1051 AM CST TUE FEB 12 2008
.UPDATE...DECIDED TO EXPAND REGION OF PSBL SEVERE STORMS FOR THIS
AFTN FURTHER SWRD TO INCLUDE GOLIAD...ARANSAS...AND REFUGIO
COUNTIES...BASED ON EXPECTED BRN VALUES/LIKELIHOOD OF CONVECTION.
FURTHER...INCREASED POPS SLIGHTLY OVR PORTIONS OF THE CWFA FOR
THIS AFTN...BASED IN PART ON RECENT RADAR TRENDS.
&&
.PREV DISCUSSION... /ISSUED 1022 AM CST TUE FEB 12 2008/
UPDATE...THE COMBINATION OF UPPER DYNAMICS...AND SFC FORCING
OWING TO THE FRONT...THIS AFTN ACRS THE CWFA...SUGGEST THAT
CONVECTION WL DEVELOP. CURRENT/EXPECTED BRN VALUES SUGGEST THAT
SUPERCELLUAR CONVECTION IS PSBL. HOWEVER...SFC BASED PARCELS ARE
NOT REACHING THE LFC ALG THE FRONT IN AREAS WHERE CIN ABSOLUTE
VALUES ABOVE 100J/KG. LATEST LAPS ANAYLSIS REVEALS CIN VALUES IN
THE 100 TO 500J/KG RANGE ACRS THE CWFA AND LOCATIONS NORTHWARD IN
ADVANCE OF THE FRONT. YET...BOTH THE GFS AND NAM PROG CIN ABSOLUTE
VALUES TO FALL TO LESS THAN 100 J/KG AFT 18Z. EVEN IF SFC BASED-
PARCELS DO NOT REACH THEIR LFCS...ELEVATED CONVECTION SHOULD
OCCUR. THUS WL MAINTAIN FCST OF CONVECTION TDA...MAINLY CNTRL/ERN
CWFA BASED ON PW VALUES. WL NOT MAKE ANY ADJUSTMENTS TO POPS.
BASED ON MOST RECENT TRENDS IN THE SPEED OF THE FRONT (BASED ON
THE MSAS THETA-E GRADIENT)...FROPA SHOULD OCCUR AT VCT AROUND 19Z
AND CRP AROUND 22Z. EXPECT THE BULK OF CONVECTION DRG THE 18-22Z
PERIOD. BASED IN PART ON CONDITIONS BEHIND THE FRONT...MUCH COLDER
AIR WL FILTER INTO THE REGION AND CONTRIBUTE TO FALLING TEMPS DRG
THE LATE AFTN. ALTHOUGH WIND WL INCREASE AND MSTR CONTENT WL FALL
AFTER FROPA...FALLING TEMPERATURES WL PREVENT RH VALUES FROM
FALLING TO THE RED FLAG WARNING THRESHOLD. THUS NO RFW.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 82 40 66 52 75 / 40 10 0 10 10
VICTORIA 74 36 64 48 72 / 60 10 0 10 10
LAREDO 84 43 73 53 78 / 20 0 0 10 10
ALICE 83 39 68 49 78 / 40 10 0 10 10
ROCKPORT 74 43 64 54 72 / 60 10 0 10 10
COTULLA 78 38 72 50 77 / 20 0 0 10 10
KINGSVILLE 83 40 68 50 77 / 40 10 0 10 10
NAVY CORPUS 80 46 65 54 73 / 40 10 0 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 12 PM CST
WEDNESDAY FOR THE FOLLOWING ZONES: WATERS BAFFIN BAY TO
PORT ARANSAS 20 TO 60 NM...WATERS PORT ARANSAS TO MATAGORDA
SHIP CHANNEL 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 3 AM CST
WEDNESDAY FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
BAFFIN BAY TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT
ARANSAS TO PORT OCONNOR.
SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM CST
WEDNESDAY FOR THE FOLLOWING ZONES: COASTAL WATERS BAFFIN
BAY TO PORT ARANSAS OUT 20 NM...COASTAL WATERS PORT ARANSAS
TO MATAGORDA SHIP CHANNEL OUT 20 NM.
&&
WC/87...SHORT TERMHazardous weather outlook, Feb 12, 5:29 AM CST, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 529 AM CST TUE FEB 12 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-131130- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 529 AM CST TUE FEB 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH SOUTH TEXAS THIS AFTERNOON. THE FRONT WILL INTERACT WITH A WARM AND MOIST AIRMASS TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON. SOME OF THESE STORMS WILL BE STRONG TO SEVERE MAINLY TO THE NORTHEAST OF A ROCKPORT TO BEEVILLE LINE. GUSTY WINDS BETWEEN 40 AND 60 MPH AND LARGE HAIL WILL BE THE MAIN SEVERE WEATHER CONCERNS ACROSS THIS PARTICULAR AREA. THE TIME OF GREATEST THREAT FOR SEVERE WEATHER WILL BE BETWEEN NOON AND 400 PM CST. SMALL CRAFT ADVISORY CONDITIONS DUE TO STRONG NORTHWEST WINDS ARE EXPECTED BEHIND THE FRONT FROM LATE THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL MOVE THROUGH SOUTH TEXAS LATE FRIDAY...RESULTING IN ISOLATED TO SCATTERED THUNDERSTORMS. ADDITIONALLY...THE FRONT WILL BRING SMALL CRAFT ADVISORY CONDITIONS TO THE MIDDLE TEXAS COASTAL WATERS FROM FRIDAY AFTERNOON THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON FOR PORTIONS OF THE NORTHEAST COASTAL BEND. MB/JR
In the hours before
Special weather statement, Feb 12, 1:44 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 144 PM CST TUE FEB 12 2008 TXZ242-122030- KLEBERG- 144 PM CST TUE FEB 12 2008 ...A STRONG THUNDERSTORM WAS AFFECTING KLEBERG COUNTY... AT 141 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES EAST OF RICARDO...OR 8 MILES SOUTHEAST OF KINGSVILLE...MOVING EAST AT 30 MPH. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. 87
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 6:22 AM CST | Marine Weather Statement | CRP | 6 hr | |
| Feb 12, 2:20 PM CST | Special Marine Warning | CRP | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.